MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT SPS Ø3.2X230MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL BIT SPS Ø3.2X230MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 700357
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during drilling for screw insertion into the pelvis, the tip approximately 17mm long broke off and remained inside the body.The operating surgeon deemed it unproblematic and concluded the procedure with the fragment left in place.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section d4 (catalog# and gtin).The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned drill could be confirmed based on the catalog number and lot number marked.The instrument has fractured at its tip, the detached fragment has not been returned.The surface breakage give indication of a sudden brittle fractured, resulting from excessive bending load.Dimensional and material integrity inspection confirmed that the device and its material are within specification.Based on investigation, the root cause was attributed to an user related issue.The breakage occurred most probably as a result of excessive load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
DRILL BIT SPS Ø3.2X230MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23871900
Report Number0008031020-2025-02209
Device Sequence Number17294502
Product Code LXH
UDI-Device Identifier04546540413796
UDI-Public(01)04546540413796(10)26116H
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number700357
Device Lot Number26116H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown